MAUDE Adverse Event Report: COOK INC PEEL-AWAY DENNY SHEATH INTRODUCER SET; DYB INTRODUCER, CATHETER

COOK INC PEEL-AWAY DENNY SHEATH INTRODUCER SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Collapse (1099); Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a peel-away denny sheath introducer set was used for placement of a peripherally inserted central catheter in the inner portion of the upper arm of the patient (no anomalies/previous scarring).The physician accessed the vessel with ultrasound guidance and successfully advanced the wire.Upon attempting to advance the denny sheath, the product buckled and the tip of the sheath was found to have frayed.This happened a total of five times with different denny sheaths each time.A sixth denny sheath was used successfully and although prolonged, the procedure was completed.This report records two of the five sheaths.The other three sheaths have different or unknown lot numbers and are recorded under medwatch report # 1820334-2018-03343 and 1820334-2018-03344.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding patient demographics and pre-existing conditions has been requested but is unavailable at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.However, upon investigation and quality engineering review, it was determined that this event does not qualify as a reportable incident.
 
Additional Manufacturer Narrative
Corrections: b1 - adverse event and/or product problem: this event was determined to be not reportable.See section b5.H1 - reportable event type: this event was determined to be not reportable.See section b5.H6 - device code: material deformation.There were no adverse effects to the patient and the procedure was completed successfully.There were no similar past events that led to patient injury or harm.Per the risk analysis, this event also does not indicate a heightened risk to the patient.Further, if this event were to recur, it is unlikely to contribute to a serious injury.In keeping with the current quality engineering risk assessment and complaint reporting history, this event will be considered not reportable.Investigation - evaluation: a review of the complaint history, device history record, drawing, manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, dimensional verification, and supplier investigation, were conducted during the complaint investigation.The visual inspection revealed the two returned devices were in a used condition and both had damage at the distal tip, confirming the customer complaint.Dimensional analysis confirmed that both devices were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk documentation ensures that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record found no related non-conformances with the device lot.It should be noted no other complaints have been reported for this lot.There is no evidence that nonconforming product exists in house or in field.The affected components are supplied to cook from an external supplier.A supplier investigation was requested for the returned device.The supplier investigated the physical condition of the returned device, the device history review, a procedure review, and the occurrence rate for the failure mode.It was confirmed rollback was present on the sheath tip.No occurrences were reported in the device history record that would have contributed to the failure mode.The supplier concluded the root cause could not be identified, but material selection or incorrect wall thickness specification could not be excluded.Based on the information provided, the examination of the returned product, and the results of our investigation, cook has concluded that unknown supplier manufacturing issues contributed to this incident.The appropriate personnel have been notified.The risk analysis for this failure mode was reviewed in response to this incident.The risk analysis indicates the severity of the highest observed risk as "negligible harm." this severity does not indicate heightened patient risk.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Corrections: adverse event and/or product problem: this event was determined to be not reportable.Reportable event type: this event was determined to be not reportable.There were no adverse effects to the patient and the procedure was completed successfully.There were no similar past events that led to patient injury or harm.Per the risk analysis, this event also does not indicate a heightened risk to the patient.Further, if this event were to recur, it is unlikely to contribute to a serious injury.In keeping with the current quality engineering risk assessment and complaint reporting history, this event will be considered not reportable.Investigation evaluation.A review of the complaint history, device history record, drawing, manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, dimensional verification, and supplier investigation, were conducted during the complaint investigation.The visual inspection revealed the two returned devices were in a used condition and both had damage at the distal tip, confirming the customer complaint.Dimensional analysis confirmed that both devices were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk documentation ensures that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record found no related non-conformances with the device lot.It should be noted no other complaints have been reported for this lot.There is no evidence that nonconforming product exists in house or in field.The affected components are supplied to cook from an external supplier.A supplier investigation was requested for the returned device.The supplier investigated the physical condition of the returned device, the device history record, a procedure review, and the occurrence rate for the failure mode.It was confirmed rollback was present on the sheath tip.No occurrences were reported in the device history record that would have contributed to the failure mode.The supplier concluded the root cause could not be identified, but material selection or incorrect wall thickness specification were not to be excluded.Based on the information provided, the examination of the returned product, and the results of our investigation, cook has concluded that unknown supplier manufacturing issues contributed to this incident.The appropriate personnel have been notified.The risk analysis for this failure mode was reviewed in response to this incident.The risk analysis indicates the severity of the highest observed risk as "negligible harm." this severity does not indicate heightened patient risk.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
PEEL-AWAY DENNY SHEATH INTRODUCER SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8061199
Report Number1820334-2018-03390
Device Sequence Number2640409
Product Code DYB
UDI-Device Identifier00827002115644
UDI-Public(01)00827002115644(17)210822(10)9113096
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberN/A
Device Catalogue NumberPLIP-3.5-18-9-DENNY
Device Lot Number9113096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer01/17/2019
01/17/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date02/11/2019
02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1